Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2018, 6:36 PM CDT for Clinton County, Saint Clair County, Washington County, Illinois. It was in force for 69 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 6:36 PM CDT (23:36 UTC)
- Expired
- May 27, 2018, 7:45 PM CDT
- In force
- 69 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Saint Clair County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:40 PM CDT | HAIL 0.88 | 2 Sw Okawville, IL | |
| May 27, 6:42 PM CDT | HAIL 1 | Okawville, IL | CORRECTS PREVIOUS HAIL REPORT FROM OKAWVILLE. RESIDENTS IN OKAWVILLE FORWARDED PICTURES TO OKAWVILLE POLICE. TIME ESTIMATED BY RADAR. (OFFICE CALLED BACK TO PROVIDE THE SPECIFIC TIME OF 6:42 P.M.). |
| May 27, 6:42 PM CDT | HAIL 1 | Okawville, IL | RESIDENTS IN OKAWVILLE FORWARDED PICTURES TO OKAWVILLE POLICE. TIME ESTIMATED BY RADAR. |
| May 27, 6:50 PM CDT | TSTM WND DMG | 4 Sse Mascoutah, IL | TREE SNAPPED OFF AT BASE. TRUNK APPEARS PARTIALLY ROTTEN AT BASE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2208 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WUUS53 KLSX 272336
SVRLSX
ILC027-163-189-280045-
/O.NEW.KLSX.SV.W.0077.180527T2336Z-180528T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
636 PM CDT SUN MAY 27 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Clinton County in south central Illinois...
Western Washington County in south central Illinois...
Southeastern St. Clair County in southwestern Illinois...
* Until 745 PM CDT.
* At 636 PM CDT, severe thunderstorms were located along a line
extending from near O'Fallon to Nashville, moving southwest at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mascoutah, Freeburg, New Baden, Nashville, Smithton, New Athens,
Okawville, Lively Grove, New Memphis, St. Libory, Lenzburg,
Johannisburg, Damiansville, Fayetteville, Addieville, Oakdale,
Venedy, Cordes, Elkton and Paderborn.
This includes Interstate 64 in Illinois between exits 27 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 9008 3822 8952 3836 8933 3855 8971
TIME...MOT...LOC 2336Z 038DEG 7KT 3859 8987 3833 8939
HAIL...1.00IN
WIND...60MPH
$$
Kanofsky1 follow-up statement
232
WWUS53 KLSX 280041
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
741 PM CDT SUN MAY 27 2018
ILC027-163-189-280050-
/O.EXP.KLSX.SV.W.0077.000000T0000Z-180528T0045Z/
Clinton IL-Washington IL-St. Clair IL-
741 PM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON...WESTERN
WASHINGTON AND SOUTHEASTERN ST. CLAIR COUNTIES WILL EXPIRE AT 745 PM
CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3836 9008 3822 8952 3836 8933 3855 8971
TIME...MOT...LOC 0040Z 038DEG 7KT 3850 8996 3824 8948
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:57 PM CDT, 39 minutes earlier.
Area forecast discussion, May 27, 5:57 PM CDT, 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
557 PM CDT Sun May 27 2018
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 228 PM CDT Sun May 27 2018
Another uncapped afternoon with exceptional CAPE values above
3000 J/kg, ample surface moisture and little to no shear will
continue to result in scattered thunderstorm development.
Storms will likely produce locally heavy rain, frequent lightning
with the possibility of hail and gusty winds. However, the threat
of severe weather is low being localized in nature. Storms will
remain nearly stationary with very slow southward movement.
Expect what develops to last a couple hours or so before raining
themselves out. Additional storms will likely develop along
outflow from prior storms making for a rather chaotic behavior at
least through 7pm/8pm.
Memorial Day will be another hot one as an upper ridge builds
slightly further north and east. Most of the area will escape any
thunderstorm activity. The only exception will be extreme
southern portions of the CWA, but it seems greatest chances should
remain over far southeastern Missouri and southern Illinois.
Temperatures will climb well into the 90s, once again challenging
record highs.
There is some question as to whether we stay dry late Monday
night. As Alberto tracks northward, guidance has hinted at a
shortwave feature rotating westward around the northern edge of
this system. This could bring chances precip to the southern third
of the forecast area late Monday night into early Tuesday.
Maples
.LONG TERM... (Monday Night through Next Sunday)
Issued at 228 PM CDT Sun May 27 2018
Active weather is expected through much of the period. The biggest
headline will relate to remnants of Alberto, as it travels from
the gulf to the Great Lakes from mid to late week.
Medium to long range guidance is coming into better agreement in
tracking Alberto northward and impacting the bi-state region
Tuesday and Wednesday. Shower and thunderstorm potential will
gradually increase through the day Tuesday from south to north, as
high clouds stream in and the outer edge of the system reaches
into the Midwest.
Wednesday stands the best potential for showers and thunderstorms
as low pressure tracks near the Illinois/Indian border. The
question then will be coverage. PWATs climb to around 2 inches
with plenty of convergence on the western periphery of the system.
This may be something to watch with a stark west-to-east gradient
in rainfall. Central Missouri could very well be safe from
rainfall with those along and east of the Mississippi River
running the greatest risk at heavy rain.
Remnants from Alberto begin to pull north of the area early
Thursday. Upper ridging attempts to build into the central Plains
with several weak disturbances rotating around the northern edge
of the ridge. This will keep thunderstorm chances going through
late in the week. The tail end of the period remains questionable
with guidance taking the original upper low from Alberto and merging
with an incoming trough from the west. This whole mess eventually
sinks back southeast and could keep chances from precip in the
forecast through Sunday.
Maples
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 545 PM CDT Sun May 27 2018
Scattered thunderstorms should continue until around 02Z early
this evening with plenty of low level moisture and instability
across the region. The storms along with the diurnal cumulus
clouds should dissipate later this evening due to the loss of
daytime heating. Surface winds will become light as well. Few to
scattered diurnal cumulus clouds will develop again late Monday
morning and afternoon. Could not rule out isolated showers/storms
Monday afternoon into the early evening, but will leave the tafs
dry for now during this time period. Light surface winds will
become mainly easterly Monday afternoon.
SPECIFICS FOR KSTL: Scattered thunderstorms should continue until
around 02Z early this evening with plenty of low level moisture
and instability across the region. The storms along with the
diurnal cumulus clouds should dissipate later this evening due to
the loss of daytime heating. Surface winds will become light as
well. Few to scattered diurnal cumulus clouds will develop again
late Monday morning and afternoon. Could not rule out isolated
showers/storms Monday afternoon into the early evening, but will
leave the STL taf dry for now during this time period. Light
surface winds will become mainly easterly Monday afternoon.
GKS
&&
.CLIMATE...
Issued at 1238 PM CDT Sun May 27 2018
Memorial Day Weekend Temperature Records
Records Highs Record High Mins
Sunday 5/27
St. Louis 93 (2012) 76 (2012)
Columbia 92 (2012) 70 (2006)
Quincy 94 (1911) 73 (1914)
Monday 5/28
St. Louis 94 (2012) 76 (2012)
Columbia 91 (2012) 72 (2012)
Quincy 94 (1914) 72 (2012)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, May 27, 4:16 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 416 PM CDT Sun May 27 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 416 PM CDT Sun May 27 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Scattered thunderstorms are expected through this evening. Some storms may produce locally heavy rain, frequent lightning, gusty winds and hail. Widespread severe weather is no expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Maples
In the hours before
Special weather statement, May 27, 6:12 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service St Louis MO
612 PM CDT SUN MAY 27 2018
MOZ018-272345-
Knox MO-
612 PM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 645 PM
CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Knox City, moving southwest at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Plevna and Novelty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 4008 9195 4004 9195 3995 9206 3996 9234
4008 9235 4016 9205
TIME...MOT...LOC 2312Z 049DEG 11KT 4009 9209
GosselinSpecial weather statement, May 27, 6:15 PM CDT, 21 minutes before
Special Weather Statement National Weather Service St Louis MO 615 PM CDT SUN MAY 27 2018 MOZ026-027-034-035-280000- Marion MO-Monroe MO-Ralls MO-Shelby MO- 615 PM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...SOUTHWESTERN MARION...SOUTHEASTERN SHELBY AND NORTHEASTERN MONROE COUNTIES UNTIL 700 PM CDT... At 615 PM CDT, Doppler radar was tracking a strong thunderstorm over Monroe City, moving southwest at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monroe City, Hunnewell and Indian Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in St Louis. && LAT...LON 3972 9170 3964 9165 3953 9195 3971 9202 TIME...MOT...LOC 2315Z 065DEG 7KT 3967 9174 Gosselin
Local storm report, May 27, 6:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG 2 ENE EDWARDSVILLE 38.80N 89.93W
05/27/2018 MADISON IL AMATEUR RADIO
MADISON CO. SKYWARN NET CALLED TO RELAY
INFORMATION ABOUT A POWER OUTAGE AT DUNLAP
LAKE WITH TREE LIMBS DOWN AROUND
EDWARDSVILLE. PEA SIZE HAIL WAS REPORTED
AROUND EDWARDSVILLE AND BETHALTO. DIRECT
CAUSE OF POWER OUTAGE AND SIZE OF TREE LIMBS
IS UNKNOWN.
&&
MAPLESLocal storm report, May 27, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL WOOD RIVER 38.86N 90.08W
05/27/2018 M0.50 INCH MADISON IL TRAINED SPOTTER
HEAVY RAIN AND DIME SIZE HAIL ACCOMPANIED BY
GUSTS OF APPROXIMATELY 30 MPH.
&&
MAPLESLocal storm report, May 27, 6:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL WOOD RIVER 38.86N 90.09W
05/27/2018 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
TILLYLocal storm report, May 27, 6:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 5 NNE O'FALLON 38.66N 89.88W
05/27/2018 M1.00 INCH ST. CLAIR IL TRAINED SPOTTER
HAIL WAS A MIX OF DIME AND QUARTER SIZE.
&&
MAPLESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:35 PM CDT | Special Weather Statement | LSX | Pike | 25 min |
| May 26, 11:16 PM CDT | Special Weather Statement | LSX | Jersey | 44 min |
| May 26, 11:59 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Madison | 46 min |
| May 27, 12:41 AM CDT | Special Weather Statement | LSX | Madison | 49 min |
| May 27, 1:23 AM CDT | Areal Flood Advisory | LSX | Madison | 94 min |
| May 27, 1:58 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 34 min |
| May 27, 2:40 PM CDT | Special Weather Statement | LSX | Montgomery | 35 min |
| May 27, 3:06 PM CDT | Special Weather Statement | LSX | Montgomery | 24 min |
| May 27, 3:33 PM CDT | Special Weather Statement | LSX | Macoupin | 42 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| May 27, 3:39 PM CDT | Special Weather Statement | LSX | Pike | 51 min |
| May 27, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 29 min |
| May 27, 4:27 PM CDT | Areal Flood Advisory | LSX | Adams | 3 hr |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 59 min |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 48 min |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 40 min |
| May 27, 6:26 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.